Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Union theorem for cohomological dimension: a simple counterexample


Author: Jerzy Dydak
Journal: Proc. Amer. Math. Soc. 121 (1994), 295-297
MSC: Primary 55M10; Secondary 54F45, 54G20
MathSciNet review: 1205489
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary counterexample to the Union Theorem for cohomological dimension with coefficients in $ {\mathbf{Z}}/{2^\infty }$ is presented.


References [Enhancements On Off] (What's this?)

  • [DRS] A. Dranishnikov, D. Repovš, and E. Ščepin, On the failure of the Urysohn-Menger sum formula for cohomological dimension, preprint.
  • [DW] J. Dydak and J. J. Walsh, Aspects of cohomological dimension for principal ideal domains (in preparation).
  • [Ku] V. I. Kuz′minov, Homological dimension theory, Uspehi Mat. Nauk 23 (1968), no. 5 (143), 3–49 (Russian). MR 0240813
  • [Ru] Leonard R. Rubin, Characterizing cohomological dimension: the cohomological dimension of 𝐴∪𝐵, Topology Appl. 40 (1991), no. 3, 233–263. MR 1124840, 10.1016/0166-8641(91)90108-X
  • [Sp] Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M10, 54F45, 54G20

Retrieve articles in all journals with MSC: 55M10, 54F45, 54G20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1205489-3
Keywords: Dimension, cohomological dimension, Union Theorem
Article copyright: © Copyright 1994 American Mathematical Society